Alert archive / Kentucky / Special Weather Statements in 2017
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 6, 2017, 3:35 PM CDT for Logan County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 6, 2017, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
County Logan County, KY
The radar
The Ft Campbell radar (KHPX), 33 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756
WWUS83 KLMK 062035
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
335 PM CDT SUN AUG 6 2017
KYZ070-062100-
Logan-
335 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN COUNTY...
At 334 PM CDT, a strong thunderstorm was located 9 miles east of
Guthrie, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Russellville, Adairville, Cave Springs, Keysburg, Schochoh, Dot,
Oakville, Old Volney, Lickskillet and Schley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3675 8706 3686 8688 3669 8675 3665 8676
3665 8682 3664 8706
TIME...MOT...LOC 2034Z 241DEG 16KT 3667 8699
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:02 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 6, 2:02 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Louisville KY 302 PM EDT Sun Aug 6 2017 .Short Term...(This evening through Monday night) Issued at 352 PM EDT Sun Aug 6 2017 The short term period will be unsettled with a chance for a few strong storms as well as some minor flooding issues. Currently there is quite a contrast in weather across the region. An area of light to moderate rain across portions of central KY and southern IN has kept temperatures in the mid 60s. Meanwhile, clouds have started to clear out across far south central KY and mesonet temps down there have risen into the lower 80s. Through the remainder of the afternoon into the evening hours, there should continue to be some clearing and warming across mainly the southern two tiers of south central KY as a warm front lifts north. This will allow some instability to develop. Though shear is rather weak right now, short term models do have it increasing modestly across southwest central KY through the late afternoon. Scattered storms are expected to develop again across this region and continue to increase in coverage into the later evening hours. Though conditions are not overly favorable, a few stronger storms with gusty/damaging winds will be possible across this region. The area of rain further to the north should continue to push to the northeast and the latest model runs have it weakening and diminishing in coverage over the next few hours. For the evening and overnight, the warm front will continue to lift north into the region as a low pressure system approaches from the southwest. This low looks to cross central KY during the day tomorrow. Coverage of showers and storms will increase across the region tonight. Precipitable water values to rise to near two inches tonight with the high PWATS remaining in place in the warm sector across southern and eastern portions of the region tomorrow. Given the amount of moisture, some ponding of water or localized minor flooding will be possible, especially across central KY where showers and storms will linger longer Monday or areas that get repeated stronger storms tonight. Precipitation will end tomorrow evening as the low pressure system moves out. Temperatures through the short term are quite tricky. They may remain fairly steady across portions of the area tonight. Highs tomorrow will then be highly dependent on precipitation coverage and the path of the low across the region. However, tomorrow night lows should once again dip back into the upper 50s to mid 60s. && .Long Term...(Tuesday through Sunday) Issued at 301 PM EDT Sun Aug 6 2017 The long term period will start out quiet with below normal temperatures and dry weather through at least Wednesday morning. An inverted trough will then develop across east central Kentucky. This will result in rain chances creeping back into the forecast for east central KY Wednesday afternoon through Thursday. However, much of the region looks to remain dry through this period. The better chance for rain for everyone will come Friday into the weekend as a couple of shortwaves move through the upper flow aloft. At least scattered showers and storms can be expected each day from Friday through the weekend. Temperatures will warm up for the latter half of the week. Though they will still be slightly below normal, it will feel more like summer weather than it has the last couple of days. && .Aviation (18Z TAF Update)... Issued at 1255 PM EDT Sun Aug 6 2017 Warm front currently draped across south-central Kentucky very near BWG, with just enough instability to generate a broken line of convection on the boundary from BWG westward. All the lightning is showing up well to the west of the terminal thus far, but with continued heating it will likely warrant initializing with VCTS and CB mentions, and NE winds will come around to SE as the front tries to lift northward. Less convective character over north-central Kentucky this afternoon, so will just carry VCSH at SDF and LEX. VFR conditions will persist as even the CB and strato-cu look to remain scattered, with a prevailing mid-level ceiling this afternoon and much of tonight. Increasing coverage of rain during the night, with a few embedded thunderstorms, will lower ceilings with the strato-cu filling in toward morning. Could even go into fuel-alternate for a period of several hours Monday morning, especially at SDF, but not confident enough in direct impacts of convection to carry any restricted vis. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...EER Long Term...EER Aviation.......RAS
Hazardous weather outlook, Aug 6, 2:20 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 320 PM EDT Sun Aug 6 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 320 PM EDT Sun Aug 6 2017 /220 PM CDT Sun Aug 6 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered to numerous thunderstorms will be possible early this evening through tonight as a low pressure system moves into the area. Some of the storms could produce heavy rainfall this evening into Monday morning leading to ponding of water or localized minor flooding. A few of the storms across southern and central KY could become strong with gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected to linger across central and southern KY on Monday as a cool front slowly slides through the area. There will be small chances for thunderstorms across eas central Kentucky Wednesday and Thursday. Scattered thunderstorms will be possible Friday and Saturday across southern Indiana and central Kentucky. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report instances of heavy rainfall or gusty winds this evening through Monday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EER
In the hours before
Special weather statement, Aug 6, 3:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
335 PM CDT SUN AUG 6 2017
KYZ070-062100-
Logan-
335 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN COUNTY...
At 334 PM CDT, a strong thunderstorm was located 9 miles east of
Guthrie, moving northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Russellville, Adairville, Cave Springs, Keysburg, Schochoh, Dot,
Oakville, Old Volney, Lickskillet and Schley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3675 8706 3686 8688 3669 8675 3665 8676
3665 8682 3664 8706
TIME...MOT...LOC 2034Z 241DEG 16KT 3667 8699
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:48 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 27 min |
| Aug 6, 4:10 PM CDT | Special Weather Statement | LMK | Allen | 35 min |
| Aug 6, 4:11 PM CDT | Special Weather Statement | LMK | Simpson | 34 min |
| Aug 6, 4:30 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 30 min |
| Aug 6, 4:46 PM CDT | Special Weather Statement | LMK | Allen | 29 min |
| Aug 6, 4:57 PM CDT | Special Weather Statement | LMK | Simpson | 33 min |
| Aug 6, 5:05 PM CDT | Special Weather Statement | LMK | Monroe | 40 min |
| Aug 6, 5:29 PM CDT | Special Weather Statement | LMK | Allen | 31 min |
| Aug 6, 5:42 PM CDT | Special Weather Statement | LMK | Monroe | 33 min |
| Aug 6, 6:15 PM CDT | Special Weather Statement | LMK | Monroe | 45 min |
| Aug 6, 6:59 PM CDT | Special Weather Statement | LMK | Cumberland | 31 min |
Nearby
Special Weather Statements in Kentucky, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.